MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309642
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd luer-lok syringe leaked.The following information was provided by the initial reporter: it was reported by customer that colin spicer reported to fresenius medical care that on 02/20/2024 the floor staff told him that there was blood leak from the 10ml syringes and that it has happened 3 times this last month.He stated that it seems to be a repeated issue with these syringes for some reason.Verbatim: rcc received a complaint via email.Email(s) attached.Fresenius customer complaint (b)(4).Customer: (b)(6) product: bd 10ml luer-lok syringe 21gx1in vendor part#: 309642 lot number: 3284426 facility: (b)(6): (b)(6) reported to fresenius medical care that on 02/20/2024 the floor staff told him that there was blood leak from the 10ml syringes and that it has happened 3 times this last month.He stated that it seems to be a repeated issue with these syringes for some reason.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
One photo of a 10ml luer-lok sringe (p/n - 309642) was received for evaluation or confirmation of reported defect.The image shows one loose syringe with the provided 21x1" needle not attached and not present in the photo, and the syringe is attached to a connector and tube which is connected to a machine.There is an unknown red fluid inside the syringe, inside the attached tube and splattered on the nearby equipment.Unable to confirm incident reported based on photos attached.Unused physical samples are required to further analyze.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19081590
Report Number1213809-2024-00211
Device Sequence Number18052598
Product Code FMF
UDI-Device Identifier30382903096429
UDI-Public(01)30382903096429(11)231011(17)280930(10)3284426
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309642
Device Lot Number3284426
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown